MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 GLOBAL UNITE HEAD 52X15 STD; GLOBAL UNITE IMPLANTS : HUMERAL TRIALS

DEPUY IRELAND - 9616671 GLOBAL UNITE HEAD 52X15 STD; GLOBAL UNITE IMPLANTS : HUMERAL TRIALS
Catalog Number 110052500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Not Applicable (3189)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Left humeral hemi-arthroplasty, dr (b)(6), (b)(6) hospital (b)(6) 2018.Primary implantation - left shoulder hemi-arthroplasty about 2 years ago in (b)(6) by dr.(b)(6).The shoulder was infected and some tests were done and dr.(b)(6) found out that the patient had a pseudomonas infection in his left shoulder.The skin was red, slightly edematous and inflamed.After skin incision, it was immediately noticeable that there was pus coming out.Multiple swabs and culture specimen were taken while dr.(b)(6) opened up into the joint.Once in the shoulder joint, dr.(b)(6) used the tuning fork to remove the humeral head and the suture collar, and then he used the big vice grip forceps and slap hammer to take the stem and proximal body out.He put in a zimmer spacer with antiobiotic cement, compounded by some more antibiotic and closed up the joint.His plan is to remove the spacer once the infection has subsided and to put a delta xtend in.Male patient initials (b)(6), aged (b)(6) years old, dob: (b)(6).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device was received.The complaint was due to infection.Root cause undetermined.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GLOBAL UNITE HEAD 52X15 STD
Common Device Name
GLOBAL UNITE IMPLANTS : HUMERAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key7905345
Report Number1818910-2018-70298
Device Sequence Number13837798
Product Code HSD
UDI-Device Identifier10603295004691
UDI-Public10603295004691
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number110052500
Device Lot Number202469
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR